Alert archive / Georgia / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 121, NWS Charleston, SC

July 1, 2007Jenkins County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jul 1, 2007, 2:39 PM EDT for Jenkins County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 1, 2007, 2:39 PM EDT (18:39 UTC)
Expired
Jul 1, 2007, 3:30 PM EDT
In force
51 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

County Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 83 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 1, 2:46 PM EDTTSTM WND DMG1 Ene Millen, GAONE 8 INCH DIAMETER TREE AND A FEW LARGE TREE LIMBS REPORTED DOWN.
Jul 1, 2:55 PM EDTHAIL 0.56 Se Millen, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 6.7 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1934 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1934 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 011840
SVRCHS
GAC165-011930-
/O.NEW.KCHS.SV.W.0121.070701T1839Z-070701T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  JENKINS COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 330 PM EDT

* AT 234 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  MILLEN...OR ABOUT OVER MILLEN...MOVING SOUTHEAST AT 5 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  MILLEN...EMMALANE...
  SCARBORO...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS... STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS
AN EMERGENCY.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3285 8209 3293 8184 3290 8177 3288 8177
      3268 8187 3262 8194

$$
1 follow-up statement
000 
WWUS52 KCHS 011921
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
321 PM EDT SUN JUL 1 2007

GAC165-011931-
/O.EXP.KCHS.SV.W.0121.000000T0000Z-070701T1930Z/
JENKINS GA-
321 PM EDT SUN JUL 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR JENKINS COUNTY WILL EXPIRE AT
330 PM EDT...

AT 318 PM EDT...RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH
PROMPTED THE WARNING HAD MOVED OUT OF THE WARNED AREA...THUS THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL EMERGENCY MANAGEMENT OR LAW ENFORCEMENT
OFFICIALS AND ASK THEM TO IMMEDIATELY RELAY THE REPORT TO THE
NATIONAL WEATHER SERVICE IN CHARLESTON.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3285 8209 3293 8184 3290 8177 3288 8177
      3268 8187 3262 8194

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 1:42 PM EDT, 57 minutes earlier.

Area forecast discussion, Jul 1, 1:42 PM EDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
142 PM EDT SUN JUL 1 2007

.SYNOPSIS...
A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH THE FORECAST AREA
TODAY. HIGH PRESSURE WILL PUSH SOUTHWARD INTO THE AREA DURING THE
FIRST HALF OF THE WEEK WHILE THE COLD FRONT STALLS OUT SOUTH OF THE
AREA MONDAY THROUGH WEDNESDAY...THEN DISSIPATES WEDNESDAY NIGHT.
ANOTHER COLD FRONT WILL APPROACH FROM THE WEST TOWARD THE END OF THE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
A WEAK COLD FRONT WILL PUSH THROUGH THE CWA TONIGHT. WITH A N-NE
FLOW...THE SEA BREEZE CONTINUES THE STRUGGLE TO MOVE INLAND.
VISIBLE SATELLITE DEPICTS MOSTLY CLEAR SKIES IN GA WITH
TEMPERATURES RISING INTO THE LOW 90S...THIS WILL LIKELY SPARK
CONVECTION. ADJUSTED KCHS/KJAX SOUNDINGS SUPPORT THE BEST
INSTABILITY IN THE GA ZONES TODAY. LAPSE RATES ARE 9.5
C/KM...CAPES ARE NEARLY 3000 J/KG....LI/S ARE CLOSE TO -7 AND
PWATS ARE OVER 2 INCHES. THESE PARAMETERS SUGGEST A GOOD CHANCE
THAT SOME STORMS COULD BECOME STRONG THIS AFTERNOON WITH HEAVY
RAIN...SMALL HAIL...FREQUENT LIGHTNING AND GUSTY WINDS. THERE IS
ALSO A SMALL CHANCE SOME OF THESE STORMS COULD BECOME SEVERE.
CURRENT POP REGIME LOOKS GOOD WITH LOW CHC POPS NORTH TO HIGH CHC
POPS IN THE SOUTH FOR THE AFTERNOON...THEN TAPERING OFF TO SLIGHT
CHC LATE.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
GIVEN PROXIMITY OF THE FRONTAL BOUNDARY TO THE FORECAST AREA
MON...WILL CARRY SLGT CHC/LOW CHC POPS SOUTH OF THE SAV
RIVER...WITH A DRY FORECAST NORTH OF THE SAV RIVER. HIGH PRESSURE
BECOMES BETTER ESTABLISHED MON NIGHT...SO WILL KEEP THE FORECAST
RAIN FREE. HIGH PRESSURE CONTINUES TO SETTLE INTO THE CWA ON TUE
AND DON/T ANTICIPATE MUCH IN THE WAY OF SHWR/TSTM ACTIVITY IF ANY.
WILL KEEP THE FORECAST RAIN FREE ACROSS NORTHERN ZONES...AND LOWER
POPS INTO THE SLGT CHC RANGE ACROSS THE SOUTH.

TEMPERATURES TONIGHT THROUGH TUE NIGHT WILL BE QUITE PLEASANT FOR
EARLY JULY...RUNNING SEVERAL DEGREES BELOW CLIMATOLOGY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
HIGH PRESSURE WILL REMAIN IN FIRM CONTROL OF THE SOUTHEAST CONUS
WED...THEN SLIDE EASTWARD INTO THE ATLANTIC ON THU...AS A FRONTAL
BOUNDARY BEGINS TO APPROACH FROM THE WEST. DEEP MOISTURE WILL BE ON
THE INCREASE THU THROUGH SAT...AS THE SLOW MOVING FRONTAL BOUNDARY
EDGES EVER CLOSER TO THE FORECAST AREA. RAIN CHANCES LOOK TO REMAIN
SLGT CHC OR LESS WED AND THU...THEN INCREASE INTO THE LOW CHC RANGE
FRI AND SAT AS DEEPER MOISTURE RETURNS TO THE AREA. TEMPERATURES ARE
EXPECTED TO RUN NEAR CLIMO WED...AND IF LATEST MODEL GUIDANCE IS
CORRECT...FUTURE SHIFTS WILL LIKELY NEED TO RAISE TEMPERATURES THU
THROUGH SAT TO SLIGHTLY ABOVE NORMAL LEVELS.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
THE SEA BREEZE IS STRUGGLING TO MOVE INLAND WITH THE N-NE FLOW
THIS AFTERNOON. BEST CHC FOR TSTM DEVELOPMENT WILL BE ALONG AND
SOUTH OF THE SAV RIVER THIS EVENING. BRIEF MVFR CONDITIONS ARE
POSSIBLE BEFORE SUNSET...OTHERWISE VFR WILL PREVAIL.

EXTENDED AVIATION OUTLOOK...PERIODIC MVFR CONDITIONS POSSIBLE SUN
NIGHT INTO EARLY MON AS A FRONT MOVES S OF THE REGION. THEN...VFR
CONDITIONS MOST LIKELY TUE THROUGH THU.

&&

.MARINE...
THE COASTAL WATERS WILL BE UNDER A LIGHT EASTERLY FLOW THIS
AFTERNOON WITH WINDS A0B 10 KT. LATEST BUOY OBSERVES SEAS 3 TO 4
FEET ACROSS THE WATERS. DO NOT EXPECT A RISE IN SEAS UNTIL THE
OVERNIGHT AS THE GRADIENT BEGINS TO PINCH OVER THE WATERS WITH A
NORTHEASTERLY FLOW. WILL REASSESS ANY CAUTION OR ADVISORY CRITERIA
WITH THE AFTERNOON PACKAGE. OTHERWISE ONGOING FORECAST LOOKS GOOD.

RIP CURRENTS...ONGOING MODERATE RISK TODAY GIVEN RECENT REPORTS
AND NICE ONGOING SWELL WAVE THIS MORNING. RECENT PERIODS IN THE
9-10 SECOND RANGE. CONDITIONS APPEAR TO BE WORSE PRIOR TO MIDDAY
AS SWELLS FORECAST TO DIMINISH SOME THIS AFTN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

REV
Hazardous weather outlook, Jul 1, 4:38 AM EDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
438 AM EDT SUN JUL 1 2007

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>051-021000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
438 AM EDT SUN JUL 1 2007

...MODERATE RISK FOR RIP CURRENTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION
TODAY...RESULTING IN SCATTERED SHOWERS AND THUNDERSTORMS. THE
STORMS HAVE THE POTENTIAL TO BECOME STRONG AND POSSIBLY SEVERE.
THE MAIN HAZARDS FROM THE STORMS WILL BE FREQUENT LIGHTNING AND
HEAVY RAINFALL. DAMAGING WIND GUSTS AND MARGINALLY SEVERE HAIL
WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS THAT DEVELOP.

RIP CURRENTS...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

RIP CURRENTS...THERE MAY BE AN ENHANCED RISK OF RIP CURRENTS
ALONG SOME AREA BEACHES MONDAY THOUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

AMZ330-350-352-354-374-021000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
438 AM EDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 1, 2:14 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
214 PM EDT SUN JUL 1 2007

SCZ047-048-051-011845-
BEAUFORT-COASTAL JASPER-INLAND JASPER-
214 PM EDT SUN JUL 1 2007

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 245 PM EDT...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH
HAIL...AND STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM MURAD TO OKATIE...OR ALONG A LINE
EXTENDING FROM RIDGELAND TO 7 MILES SOUTH OF RIDGELAND...MOVING EAST
AT 5 MPH.

AREAS IN AND AROUND BLUFFTON...GRAHAMVILLE...JASPER...OLD HOUSE...
PRITCHARD...PRITCHARDVILLE...SWITZERLAND AND BEAUFORT WILL BE
IMPACTED THROUGH 245 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. UNPLUG
COMPUTERS...TELEVISION SETS...AND OTHER HOME APPLIANCES AS THEY ARE
SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING
STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Jul 1, 2:31 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SUN JUL 1 2007

GAZ087-011915-
JENKINS-
231 PM EDT SUN JUL 1 2007

...STRONG THUNDERSTORMS WILL IMPACT JENKINS COUNTY THROUGH 315 PM
EDT...

AT 229 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 30 TO 40 MPH.  THIS STORM WAS LOCATED NEAR MILLEN...MOVING SOUTH
AT 5 MPH.

AREAS IN AND AROUND BUTTS...EMMALANE...MILLEN...PERKINS AND SCARBORO
WILL BE IMPACTED THROUGH 315 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 10:37 PM EDTMarine Weather StatementCHS53 min
Jul 1, 12:55 PM EDTMarine Weather StatementCHS65 min
Jul 1, 1:52 PM EDTMarine Weather StatementCHS53 min
Jul 1, 3:18 PM EDTMarine Weather StatementCHS57 min
Jul 1, 3:46 PM EDTSevere Thunderstorm WarningCHSChatham29 min
Jul 1, 3:56 PM EDTMarine Weather StatementCHS64 min
Jul 1, 4:21 PM EDTMarine Weather StatementCHS54 min
Jul 1, 4:54 PM EDTSpecial Marine WarningCHS40 min
Jul 1, 4:54 PM EDTSevere Thunderstorm WarningCHSEffingham51 min
Jul 1, 5:02 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh43 min
Jul 1, 5:04 PM EDTSevere Thunderstorm WarningCHSBulloch41 min
Jul 1, 5:08 PM EDTSevere Thunderstorm WarningCHSLong37 min
Jul 1, 5:20 PM EDTSevere Thunderstorm WarningCHSBryan40 min
Jul 1, 5:46 PM EDTSevere Thunderstorm WarningCHSBulloch44 min
Jul 1, 5:58 PM EDTSevere Thunderstorm WarningCHSBryan, Evans32 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningCHSCandler, Tattnall47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.